MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160531
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the catheter was inserted on (b)(6) 2025 in the morning at the obstetric center, and on (b)(6) 2025 at night it was observed that it leaked when injected into the primary lumen.The newborn was in a minimum handling protocol, requiring manipulation.During the investigation, it was verified that there was a leak in the catheter extension when one of the routes was used.Due to the leak, two (02) days after insertion, the catheter was removed and a picc was necessary.Per customer, the umbilical catheter usually remains in place for up to seven (07) days for planning another venous access; there was no patient harm reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 2320700127 was reviewed and no anomalies related to the reported issue were observed.There were no samples returned for evaluation; however, a video was provided for analysis.Upon inspection, the catheter showed signs of use, and the catheter had a leak in the tube.Based on the information provided, it was determined that the most probable cause of the reported issue is that the catheter was damaged during use.The instructions for use outline the correct way to use the catheter and how to avoid the type of damage observed on the device.Per instruction of use, catheter should not be pinched or bent back to temporarily occlude the catheter, since it increases stress on the catheter or pigtail which can lead to a leak or break.Based on this information, no corrective actions are warranted at this time.This information will be used for tracking and trending purposes, and we will continue to monitor.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22475265
Report Number1423537-2025-00281
Device Sequence Number8016257
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public(01)20884527005175(17)280630(10)2320700127
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K941814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160531
Device Catalogue Number8888160531
Device Lot Number2320700127
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown